| Model Number |
N/A |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Necrosis (1971); Pain (1994)
| Date of Event |
07/21/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: cat: 00877502801 bioloxâ® delta, ceramic femoral head, s, 㸠28/-3.5, taper 12/14 l ot#2965072, cat: 0100561219 wagner cone prosthesisâ®, 125â°, uncemented, 㸠19, taper 12/14 lot# 2914506 cat: 110024463 g7 dual mobility liner 42mm e lot: 300420.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034 -2021 -02606.
Event or Problem Description
It was reported the patient underwent a left hip revision approximately 2 years post implantation due to pain and disassociation of the dual mobility bearing.During the revision, it was noted the metal liner was nearly worn through.Devitalized tissue was sent to pathology from the metal implant wear.The stem and shell were well-fixed and left intact.The head and liner were replaced without complication.No additional information.
Event or Problem Description
No further event information available at the time of this report.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was confirmed due to the review of medical records.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: patient underwent initial hip arthroplasty with no complications.The patient was then revised due to pain and disassociation of the dual mobility components.Patient reports that he has been having anterior thigh pain for about 9 months after performing a twisting motion while bowling.Presented with pain and radiographic evidence of intra-prosthetic dissociation without dislocation.Synovial fluid was serosanguinous in character and with only mild metallic staining of the surrounding synovial tissue.Devitalized (necrotic) tissue debrided.Stem and shell well fixed and in appropriate position.There was noted to be an area on the anterior superior bearing with almost full thickness wear through the cocr dual mobility bearing.But the locking mechanism was without damage on the inside of the cup.X-ray review: the femoral head appears eccentric within the acetabular component consistent with intra prosthetic dislocation of dual mobility liner component and there is some slight radiolucency around the proximal aspect of the femoral component.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.